Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Duluth, MN

June 19, 2012Ashland County, Bayfield County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2012, 4:14 PM CDT for Ashland County, Bayfield County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2012, 4:14 PM CDT (21:14 UTC)
Expired
Jun 19, 2012, 5:15 PM CDT
In force
61 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Ashland County, WI, Bayfield County, WI

The radar

The Duluth radar (KDLH), 113 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS53 KDLH 192114
SVRDLH
WIC003-007-192215-
/O.NEW.KDLH.SV.W.0063.120619T2114Z-120619T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
414 PM CDT TUE JUN 19 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  NORTHERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 515 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 10 MILES NORTHWEST OF PORT WING...OR 31 MILES NORTHEAST OF
  SUPERIOR...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HERBSTER AROUND 425 PM CDT.
  CORNUCOPIA AROUND 435 PM CDT.
  SAND ISLAND AROUND 445 PM CDT.
  SAND BAY AROUND 450 PM CDT.
  RASPBERRY ISLAND AND RED CLIFF AROUND 455 PM CDT.
  OAK ISLAND AROUND 500 PM CDT.
  STOCKTON ISLAND AROUND 510 PM CDT.
  MICHIGAN ISLAND AND OUTER ISLAND AROUND 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4698 9061 4691 9043 4686 9048 4690 9049
      4687 9070 4684 9073 4688 9060 4674 9078
      4661 9060 4662 9081 4680 9081 4663 9091
      4666 9140 4675 9153 4706 9069 4708 9074
      4702 9062 4707 9038
TIME...MOT...LOC 2115Z 265DEG 39KT 4691 9142
WIND...HAIL 60MPH 1.50IN

$$

GROCHOCINKSI
4 follow-up statements
927 
WWUS53 KDLH 192131
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
431 PM CDT TUE JUN 19 2012

WIC003-007-192215-
/O.CON.KDLH.SV.W.0063.000000T0000Z-120619T2215Z/
BAYFIELD WI-ASHLAND WI-
431 PM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ASHLAND AND NORTHERN BAYFIELD COUNTIES UNTIL 515 PM CDT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CORNUCOPIA...OR 27 MILES NORTHWEST OF ASHLAND...MOVING EAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND BAY AROUND 450 PM CDT.
  RASPBERRY ISLAND AND RED CLIFF AROUND 455 PM CDT.
  OAK ISLAND AROUND 500 PM CDT.
  STOCKTON ISLAND AND MICHIGAN ISLAND AROUND 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4698 9061 4691 9043 4686 9048 4690 9049
      4687 9070 4684 9073 4688 9060 4674 9078
      4661 9060 4662 9081 4680 9081 4663 9091
      4666 9140 4675 9153 4706 9069 4708 9074
      4702 9062 4707 9038
TIME...MOT...LOC 2131Z 267DEG 38KT 4690 9117
WIND...HAIL 60MPH 1.50IN

$$

GROCHOCINKSI
098 
WWUS53 KDLH 192145
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
445 PM CDT TUE JUN 19 2012

WIC003-007-192215-
/O.CON.KDLH.SV.W.0063.000000T0000Z-120619T2215Z/
BAYFIELD WI-ASHLAND WI-
445 PM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ASHLAND AND NORTHEASTERN BAYFIELD COUNTIES UNTIL 515 PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR SAND ISLAND...OR 24 MILES NORTH OF ASHLAND...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND BAY AROUND 450 PM CDT.
  RED CLIFF AROUND 455 PM CDT.
  OAK ISLAND AND RASPBERRY ISLAND AROUND 500 PM CDT.
  STOCKTON ISLAND AND MICHIGAN ISLAND AROUND 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4698 9061 4689 9043 4687 9048 4691 9051
      4690 9064 4684 9073 4688 9061 4687 9061
      4674 9077 4680 9081 4675 9086 4681 9123
      4687 9123 4687 9111 4699 9083 4697 9083
      4704 9077 4702 9052 4706 9040
TIME...MOT...LOC 2145Z 266DEG 35KT 4692 9097
WIND...HAIL 60MPH 2.50IN

$$

GROCHOCINKSI
715 
WWUS53 KDLH 192200
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
500 PM CDT TUE JUN 19 2012

WIC003-007-192215-
/O.CON.KDLH.SV.W.0063.000000T0000Z-120619T2215Z/
BAYFIELD WI-ASHLAND WI-
500 PM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ASHLAND AND EXTREME NORTHEASTERN BAYFIELD COUNTIES UNTIL 515 PM
CDT...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR OAK ISLAND...OR 23 MILES NORTH OF ASHLAND...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOCKTON ISLAND AND MICHIGAN ISLAND AROUND 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4698 9061 4689 9043 4687 9048 4691 9051
      4690 9064 4684 9073 4688 9061 4687 9061
      4681 9082 4684 9098 4693 9097 4698 9086
      4697 9083 4704 9077 4702 9052 4706 9040
TIME...MOT...LOC 2200Z 266DEG 35KT 4691 9075
WIND...HAIL 60MPH 2.50IN

$$

GROCHOCINKSI
732 
WWUS53 KDLH 192213
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
513 PM CDT TUE JUN 19 2012

WIC003-007-192222-
/O.EXP.KDLH.SV.W.0063.000000T0000Z-120619T2215Z/
BAYFIELD WI-ASHLAND WI-
513 PM CDT TUE JUN 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ASHLAND AND
EXTREME NORTHEASTERN BAYFIELD COUNTIES WILL EXPIRE AT 515 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...AND WILL AFFECT THE OUTER APOSTLE ISLANDS FOR THE NEXT FEW 
MINUTES.  GUSTY WINDS TO 45 MPH REMAIN POSSIBLE OVER THE APOSTLE 
ISLANDS AND IN THE BAYFIELD AND RED CLIFF AREA THROUGH AT LEAST 530 
PM CDT.

LAT...LON 4698 9061 4689 9043 4687 9048 4691 9051
      4690 9064 4684 9073 4688 9061 4687 9061
      4681 9082 4684 9098 4693 9097 4698 9086
      4697 9083 4704 9077 4702 9052 4706 9040
TIME...MOT...LOC 2212Z 259DEG 36KT 4700 9056

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:42 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 19, 2:42 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
242 PM CDT TUE JUN 19 2012

.SHORT TERM...THROUGH WEDNESDAY NIGHT.

LOW PRESSURE IN EASTERN SOUTH DAKOTA WITH A WARM OUT OF THIS LOW
ACROSS C-S MN INTO CENTRAL WISCONSIN...WILL ALL MOVE NORTH AND EAST
TONIGHT. THROUGH MID AFTERNOON...TEMPS WERE IN THE MID EIGHTIES TO
AROUND NINETY WITH DEWPOINTS IN THE UPPER SIXTIES TO LOWER SEVENTIES
WERE OCCURRING AROUND AND SOUTH OF THE FRONT...WITH MOST OF OUR MN
CWA STILL SEEING TEMPS IN THE SIXTIES. STRONG FGEN IS FORECAST OVER
THE CWA TONIGHT...AND MOST MODELS AGREE ON HAVING BEST CHANCE FOR
OVER NORTHEAST MINNESOTA INTO FAR NORTHWEST WISCONSIN. RAIN COULD BE
HEAVY AT TIMES WITH PWAT VALUES PUSHING 2 INCHES AND STRONG LIFT AND
PLENTY OF INSTABILITY. THERE WILL BE A SEVERE THREAT AS WELL...AS
WE'VE ALREADY HAD A COUPLE WARNINGS OUT WITH ONE INCH HAIL AND
DAMAGING WINDS THAT KNOCKED DOWN SOME TREES. HIGHEST THREAT
SHOULD ROUGHLY BE SOUTH OF A WALKER TO TWO HARBORS LINE INCLUDING
NORTHWEST WISCONSIN. AS THE WARM FRONT MOVES INTO OUR SOUTHERN
ZONES...FORECAST SOUNDINGS LOOK VERY FAVORABLE FOR SEVERE STORMS.
WE WILL KEEP THE FLASH FLOOD WATCH GOING AS IS AS WELL...AND NOT
MAKE ANY CHANGES AT THIS TIME. MOST OF THE MODELS AGREE IN PUTTING
THE HIGHEST RAINFALL TOTALS FROM OUR SOUTHWEST CWA AROUND THE
BRAINERD LAKES...ON NORTHEAST INTO THE IRON RANGE. MODELS FORECAST
SOME QPF TO 4 INCHES. THIS SEEMS REASONABLE GIVEN THE FGEN AND
INSTABILITY EXPECTED.

CONVECTION SHOULD DIMINISH IN INTENSITY AND COVERAGE LATE
TONIGHT...BEFORE INCREASING AGAIN WEDNESDAY AHEAD OF A COLD FRONT.
THE MODELS ARE IN GOOD AGREEMENT MOVING THROUGH COLD FRONT THROUGH
TONIGHT INTO WEDNESDAY. STORMS SHOULD INCREASE IN COVERAGE AND
INTENSITY ONCE AGAIN DURING THE DAY WEDNESDAY ALONG THE FRONT. SOME
STORMS COULD BE SEVERE AGAIN WEDNESDAY...MAINLY OVER NORTHWEST
WISCONSIN.

.LONG TERM...THURSDAY THROUGH MONDAY.

THE PERIOD SHOULD BEGIN IN COOL NORTHWEST FLOW ACROSS THE NORTHLAND
FOR THURSDAY AND FRIDAY. THIS MAY RESULT IN SCATTERED CUMULUS IN THE
AFTERNOON AND POSSIBLY SHOWERS AND ISOLATED THUNDERSTORMS. A LOW
PRESSURE SYSTEM IN THE PLAINS MAY BRING SHOWERS AND STORMS TO THE
NORTHLAND LATE FRIDAY AND SATURDAY...MOSTLY ACROSS THE SOUTHERN FA.
THE MODELS INDICATE THAT HIGH PRESSURE WILL BUILD BACK INTO THE
REGION SUNDAY AND MONDAY...PROVIDING AT LEAST A COUPLE DAYS OF
MOSTLY DRY WEATHER.

&&

.AVIATION...18Z TAFS

A WARM FRONT IN SOUTHERN MN AND CENTRAL WI WILL LIFT NORTH TO THE
LAKE SUPERIOR AND THE CANADIAN BORDER LATER TODAY...PROVIDING
CHANCES OF RAIN AND THUNDERSTORMS THROUGH AT LEAST TONIGHT ACROSS
NORTHERN MN AND NORTHWESTERN WI. SOME THUNDERSTORMS COULD BE
STRONG...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS. GENERALLY EXPECT VFR EARLY THIS AFTERNOON...EXCEPT IN THE
HEAVIER THUNDERSTORMS...WITH A TRANSITION TO MVFR CIGS/VSBYS LATE
THIS AFTERNOON AND EARLY THIS EVENING. IFR/MVFR CIGS AND VSBYS
WILL BECOME MORE PREVALENT THIS EVENING WITH INCREASING
THUNDERSTORM AND RAIN COVERAGE. ALSO...EAST WINDS OFF OF LAKE
SUPERIOR WILL LIKELY REDUCE VSBY AT KDLH DUE TO FG/BR. RAIN...AND
MAYBE THUNDERSTORMS...COULD LINGER WEDNESDAY MORNING IN THE WAKE
OF A PASSING COLD FRONT. WESTERLY WINDS WILL DEVELOP IN THE WAKE
OF THE FRONT.

&&

.POINT TEMPS/POPS...
DLH  58  72  53  72 /  80  70  20  10
INL  57  71  49  71 /  70  40  10  20
BRD  63  71  55  74 /  80  70  10  20
HYR  69  78  54  76 /  60  70  40  10
ASX  64  79  55  74 /  50  70  40  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MNZ012-019>021-
     025-026-033>038.

WI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WIZ001-006.

LS...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM CDT
     WEDNESDAY FOR LSZ141>147.

&&

SHORT TERM...MELDE
LONG TERM....GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, Jun 19, 9:48 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT TUE JUN 19 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
948 AM CDT TUE JUN 19 2012

...SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE NORTHLAND THIS
AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY...MAINLY THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A TORNADO CAN'T BE
RULED OUT EITHER...WITH THE THREAT HIGHEST FROM NEAR MILLE LACS
EAST NORTHEAST THROUGH NORTHWEST WISCONSIN. IN ADDITION TO THE
SEVERE THREAT...HEAVY RAIN AND FLOODING MAY ALSO OCCUR. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE NORTHLAND INTO
WEDNESDAY. A FLOOD WARNING IS IN EFFECT FOR THE MISSISSIPPI RIVER
NEAR AITKIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS...AND THE THREAT FOR HEAVY RAIN WILL CONTINUE
WEDNESDAY AS A COLD FRONT MOVES THROUGH THE NORTHLAND.

THUNDERSTORMS ARE AGAIN POSSIBLE OVER PORTIONS OF THE NORTHLAND
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

LSZ121-140>148-201030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
948 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MOST OF THE
NEARSHORE WATER OF WESTERN LAKE SUPERIOR. STRONG NORTHEAST WINDS
AND HIGH WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL
CRAFT IN THESE AREAS. FOR FURTHER DETAILS...PLEASE REFER TO THE
MARINE PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE
OFFICE.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS WESTERN
LAKE SUPERIOR TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE STORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SATURDAY.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jun 19, 2:43 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
243 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     5 SW LIBBY              46.73N 93.40W
06/19/2012                   AITKIN             MN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

SGOHDE
Local storm report, Jun 19, 3:14 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
314 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     7 N MCGREGOR            46.71N 93.31W
06/19/2012                   AITKIN             MN   COCORAHS

            12 INCH DIAMETER TREE DOWN.

&&

SGOHDE
Local storm report, Jun 19, 3:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
346 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             5 NE DULUTH             46.83N 92.04W
06/19/2012  M0.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

&&

SGOHDE
Local storm report, Jun 19, 3:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
348 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             DULUTH                  46.78N 92.12W
06/19/2012  E0.25 INCH       ST. LOUIS          MN   AMATEUR RADIO

            EAST TOLEDO ST NEAR UMD CAMPUS.

0341 PM     HAIL             DULUTH                  46.78N 92.12W
06/19/2012  E0.25 INCH       ST. LOUIS          MN   AMATEUR RADIO

            IN LAKESIDE AT 52ND EAST AND OTSEGO STREET.

&&

RS
Special weather statement, Jun 19, 3:48 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
348 PM CDT TUE JUN 19 2012

MNZ012-019-020-037-192100-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN LAKE/NORTH SHORE-
348 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORM CONTINUES TO TRACK EASTWARD BETWEEN DULUTH
AND TWO HARBORS...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE FAR EAST SIDE OF THE CITY OF DULUTH...
MOVING EAST AT 55 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
  TWO HARBORS...        LARSMONT...           ALGER...
  CASTLE DANGER...
  HIGHWAY 61 BETWEEN DULUTH AND TWO HARBORS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4705 9211 4727 9158 4712 9147 4708 9155
      4702 9163 4700 9170 4693 9178 4690 9187
      4683 9199 4681 9203

 MILLER
Special weather statement, Jun 19, 4:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
411 PM CDT TUE JUN 19 2012

MNZ018-019-025-026-035-037-192130-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH CASS-NORTH
ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
411 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO REDEVELOP
FROM WALKER TO FLOODWOOD AND THE IRON RANGE CITIES...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF THUNDERSTORMS EXTENDING FROM WALKER AND LAKE
WINNIBIGOSHISH...EASTWARD TO GRAND RAPIDS...FLOODWOOD AND THE REST
OF THE IRON RANGE CITIES. ALL STORMS WERE MOVING EAST-NORTHEAST AT
40 TO 50 MPH.

THESE STORMS ARE EXPECTED TO CONTINUE A SLOW INCREASE IN COVERAGE
AND INTENSITY THROUGH 5 PM...AND THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS UP TO 30
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND EXTREMELY HEAVY
RAINFALL.  SOME LOCALES MAY SEE AN ADDITIONAL HALF INCH TO ONE INCH
OF RAIN THROUGH 530 PM.

LOCATIONS IMPACTED INCLUDE...
  WABANA LAKE...        NORTH STAR LAKE...    SPIDER LAKE...
  WAWINA...             TALMOON...            TACONITE...
  MARCELL...            ISLAND...             GOWAN...
  GOODLAND...           FLOODWOOD...          COLERAINE...
  BOVEY...              HART LAKE...          GUNN LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4735 9468 4742 9465 4742 9443 4773 9443
      4766 9205 4698 9226 4668 9301 4693 9467

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:30 AM CDTSpecial Weather StatementDLHBayfield, Douglas30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.